MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER PRIME X-TAB, 6X45MM TI; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

MEDOS INTERNATIONAL SàRL CH VIPER PRIME X-TAB, 6X45MM TI; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 186760245
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional procode: kwp;kwq;mnh;mni;osh.Investigation summary: visual inspection: upon visual inspection there were no issues/damage noted on the implant that would lead to the complaint condition.Functional test: a functional test was not performed as the mating device (viper prime stylet) was not returned.Dimensional inspection: a dimensional inspection could not be performed as the geometry of the screw head it inaccessible without damaging the implant.Document/specification review: viper prime x-tab screw assembly.Based on the review of the above drawings, no design issues contributing to relevant complaint condition were identified.Investigation conclusion: a definitive root cause for this complaint could not be determined as its unconfirmed.During the investigation, no product design, or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective, and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: a review of the receiving inspection (ri) for viper prime x-tab, 6x45mm ti was conducted identifying that lot number tbaddm was released in a single batch.Batch1: lot was released on may 19, 2020 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during an unknown procedure, the surgeon was placing the l5 pedicle screw on the patient's right using the viper prime system.When the surgeon confirmed the tip of the screw/driver assembly was properly positioned via intra-operative fluoro, he advanced the prime stylet approximately 3mm in the pedicle and used a mallet to advance the extended stylet until it was fully seated.The surgeon felt that when he deployed the stylet to approximately 15mm, he was unable to continue to advance the stylet due to hard bone.The surgeon confirmed with intro-operative fluoro that the stylet was not advancing, and it became evident from the image that the stylet was bent at the distal end of the screw.The surgeon attempted to remove the screw/driver/stylet assembly from the pedicle.Once removed from the incision, the staff attempted to remove the bent stylet from the screw/driver assembly.While the staff continued to attempt to remove the bent stylet, they assembled a new driver/stylet, and proceeded to load a new 6.0x45mm prime screw.The surgeon inserted the new screw with new driver assembly with no further issues.After the procedure was completed, they attempted to remove the bent stylet from the screw.Unfortunately, the stylet broke inside of the screw implant where it had been bent excessively in an effort to remove on the back table.They were able to contain the parts of the driver, screw, and stylet from the field, and requested decontamination of the items for return.They were not able to remove the broken piece of the stylet from the inner cannula of the implant itself.There was a surgical delay of ten (10) minutes.Fragments were generated and removed easily.The procedure was successfully completed.Patient status is unknown.Concomitant device reported: unknown mallet (part# unknown, lot# unknown, quantity unknown).This report is for one (1) viper prime x-tab, 6x45mm ti.This is report 1 of 2 for (b)(4).

Brand Name
VIPER PRIME X-TAB, 6X45MM TI
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10809285
Report Number1526439-2020-02127
Device Sequence Number3500682
Product Code NKB
UDI-Device Identifier10705034509266
UDI-Public(01)10705034509266
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K162912
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186760245
Device Catalogue Number186760245
Device Lot NumberTBADDM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/13/2020
Initial Report FDA Received Date11/09/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN EXTRACTION INSTRUMENTS; VIPER PRIME INSERTER SHAFT; VIPER PRIME STYLET